MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-1-1-HX-ES |
| Medical Device Problem Codes |
Break (1069); Stretched (1601); Separation Failure (2547); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/13/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that a coil had separation/break/premature detachment.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the right posterior communicating segment ane urysm of the internal carotid artery with a max diameter of 3.7mm and a 2.4mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that during the aneurysm embolization process, the last coil filling completed, and when it was detached, it was found that the spring coil could not be detached.After removal, it was found that the spring coil was stretched.The coil was removed from the microcatheter.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil.The physician attempted to detach the coil with the instant detacher 1 time and with the manual method 1 time.There was 1 instant detacher used.The physician did not rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received clarified that the coil did not prematurely detach from the delivery wire.The coil was stretched and part of the coil fractured from the rest.It was noted that there were issues that resulted in the coil stretch.There were no problems with the instant detacher, and other coils were used with it normally.There were no issues prior to the non-detachment.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received that the coil was stretched during the filling process, and the cause of stretch was not found.
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used- video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition- the axium prime pusher was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an opened axium prime inner pouch.The instant detacher used during the event was not returned for analysis.Visual inspection/damage location details: the axium prime pusher was found broken at the break indicator, indicative of a manual detachment attempt.The proximal segment (actuator interface, positive load indicator, portion of break indicator and coupler tube) was not returned for analysis.The release wire and coin were found fully retracted out of the pusher and not returned for analysis.The shield coil was found broken.No damages were found with the lumen stop.The implant coil was already detached and not returned for analysis.Testing/analysis ¿ the lumen stop inner diameter was measured and found to be 0.0028¿, which is within specification (specification: 0.00220¿ ¿ 0.0029¿).The coin outer diameter and detach element ball outer diameter could not be measures as they were not returned.Conclusion - based on the customer report and device analysis, the customer report of "premature detach.From a non-detach" could not be confirmed through device analysis.The pusher was found broken at the break indicator, confirming a manual detachment attempt.No damages were found with the lumen stop that would indicate a release wire stuck and subsequent non-detachment.The instant detacher, actuator interface, positive load indicator, release wire, implant coil (including the detach element), portion of the break indicator, and coupler tube used in the event was not returned.Therefore, any contribution of these subassemblies and the instant detacher towards the premature detach from non-detachment and conformance to specification could not be assessed.Customer report of ¿coil stretch¿ and ¿coil separation/break¿ could not be confirmed as the implant was not returned.However, it is possible these failures occurred as the shield coil was found broken.The potential causes for shield coil break are similar to the causes for both implant coil stretch and break.Possible causes include, but not limited to, lack of hydration before procedure, continuous flush not performed during procedure (or insufficient continuous flush), tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances/retracts the coil against resistance or incompatible catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.